Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 29, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 8, 2020, 3:07 PM CDT for Clark County, Scotland County, Missouri; Lee County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 3:07 PM CDT (20:07 UTC)
- Expired
- Apr 8, 2020, 3:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Lee County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 161 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WUUS53 KDVN 082007
SVRDVN
IAC111-MOC045-199-082045-
/O.NEW.KDVN.SV.W.0029.200408T2007Z-200408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
307 PM CDT Wed Apr 8 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Lee County in southeastern Iowa...
Southeastern Scotland County in northeastern Missouri...
Clark County in northeastern Missouri...
* Until 345 PM CDT.
* At 306 PM CDT, a severe thunderstorm was located near Wyaconda, or
10 miles east of Memphis, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Keokuk, Kahoka, Hamilton, Wayland, Wyaconda, Alexandria, Luray,
South Gorin, Granger, St. Francisville, Winchester, Revere, Arbela,
Keokuk Airport, Gregory Landing, Clark County Fairgrounds, Ashton,
Fairmont, Galland and Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4029 9183 4033 9210 4048 9211 4052 9137
4050 9136 4045 9138 4040 9137 4038 9141
4038 9142 4035 9146 4028 9149 4025 9150
TIME...MOT...LOC 2006Z 269DEG 35KT 4041 9198
HAIL...1.75IN
WIND...60MPH
$$
Uttech2 follow-up statements
096
WWUS53 KDVN 082027
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
327 PM CDT Wed Apr 8 2020
MOC199-082036-
/O.CAN.KDVN.SV.W.0029.000000T0000Z-200408T2045Z/
Scotland MO-
327 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTLAND COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
LAT...LON 4030 9192 4049 9189 4052 9137 4050 9136
4045 9138 4040 9137 4038 9141 4038 9142
4035 9146 4028 9149 4025 9150 4029 9183
TIME...MOT...LOC 2026Z 275DEG 34KT 4041 9173
$$
IAC111-MOC045-082045-
/O.CON.KDVN.SV.W.0029.000000T0000Z-200408T2045Z/
Lee IA-Clark MO-
327 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN LEE AND CLARK COUNTIES...
At 326 PM CDT, a severe thunderstorm was located over Kahoka, moving
east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Keokuk, Kahoka, Hamilton, Wayland, Alexandria, Luray, St.
Francisville, Winchester, Revere, Keokuk Airport, Gregory Landing,
Clark County Fairgrounds, Ashton, Fairmont, Galland, Sandusky,
Medill, Antioch, Summitville and Mooar.
LAT...LON 4030 9192 4049 9189 4052 9137 4050 9136
4045 9138 4040 9137 4038 9141 4038 9142
4035 9146 4028 9149 4025 9150 4029 9183
TIME...MOT...LOC 2026Z 275DEG 34KT 4041 9173
HAIL...1.75IN
WIND...60MPH
$$
Uttech593
WWUS53 KDVN 082039
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
339 PM CDT Wed Apr 8 2020
IAC111-MOC045-082045-
/O.CON.KDVN.SV.W.0029.000000T0000Z-200408T2045Z/
Lee IA-Clark MO-
339 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHWESTERN LEE AND SOUTHEASTERN CLARK COUNTIES...
At 339 PM CDT, a severe thunderstorm was located over Wayland, or
near Keokuk, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Keokuk, Kahoka, Hamilton, Wayland, Alexandria, St. Francisville,
Winchester, Revere, Keokuk Airport, Gregory Landing, Clark County
Fairgrounds, Antioch, Summitville, Mooar, Vincennes, Clark City,
Chatfield Park, Galland, Sandusky and St. Patrick.
LAT...LON 4028 9177 4050 9169 4052 9137 4050 9136
4045 9138 4040 9137 4038 9141 4038 9142
4035 9146 4028 9149 4025 9150
TIME...MOT...LOC 2039Z 275DEG 43KT 4039 9153
HAIL...1.25IN
WIND...60MPH
$$
UttechWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:05 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 8, 3:05 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 305 PM CDT Wed Apr 8 2020 .SYNOPSIS... Issued at 303 PM CDT Wed Apr 8 2020 The cold front is making steady progress south through the CWA as of early afternoon, and will likely be south of the area by 7 PM. Shortly behind the front, the severe weather threat will end, and usher in windy cold weather. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 303 PM CDT Wed Apr 8 2020 Much colder weather will be the main story with wind after the storms exit. These storms will be mainly hail producers this afternoon, similar to last night, as deep layer shear and steep lapse rates fuel high based supercells. Cold pools will be more capable of bringing down strong winds aloft this afternoon, thus warning may feature stronger gusts than yesterday's marginal wind threat. With strong CAA and some cloud cover, temperatures will drop the lower 30s north to upper 30s south tonight, and only recover to the low 40s north to low 50s south Thursday. Wind chills will remain the lower to mid 30s through the day. Certainly, this is a big change from the past few days, and one that's unwelcome to most. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 303 PM CDT Wed Apr 8 2020 Well below normal temperatures will be seen the rest of the week and into next week. The weather pattern will turn more active over the weekend and into the first half of next week. There is a potential for at least one widespread rain event to occur. Thursday night/Friday Assessment...high confidence Dry and cold conditions will be seen as high pressure builds in behind the departing storm system with temperatures well below normal. Overnight lows will likely be at or below freezing. Friday night on... Friday night through Tuesday Assessment...high confidence on two storm systems occurring. Low to medium confidence regarding timing. With the flow aloft changing to a three wave pattern, the global models are having trouble depicting sensible weather with two different storm systems. The weaker of the two systems will move through the area in the Friday night through Saturday night time frame. There will be periods of dry weather but the timing differences between the models make it difficult to resolve any dry periods. The model consensus has chance pops Friday night and Saturday with likely to categorical pops Saturday night. Precipitation will be in the form of all rain. Sunday through Monday Assessment...low to medium confidence The global models bring the second and stronger system through the Midwest. Precipitation for this event will start as rain but has the potential to mix with some snow or change over to all snow for parts of the area. This scenario is the classic situation of will the cold air arrive in time before the rain ends to force a rain/snow mix. Based on the model consensus there 'may' be an opportunity for a rain/snow mix or all snow north and west of a line from Manchester, IA to Williamsburg, IA. Given the warm ground at worst a dusting of accumulation 'may' occur on elevated surfaces. Right now the model consensus has likely to categorical pops Sunday, chance pops Sunday night and slight chance pops on Monday. Monday night and Tuesday Assessment...low confidence Cold air pouring into the area behind the departing storm system will create layers of unstable air aloft in the atmosphere. Passing upper level disturbances are expected to create enough forcing to generate showers of rain and possibly snow if there is enough cold air aloft. The model consensus has slight chance pops for both Monday night and Tuesday. Tuesday night and Wednesday Assessment...high confidence Dry and cold conditions will be seen as the cold Canadian airmass settles over the area. Temperatures will continue well below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1223 PM CDT Wed Apr 8 2020 A cold front is quickly moving south through all TAF sites and will spread south of Iowa by 6 PM. While VFR, there will strong to severe storms along this front, through 6 PM. Winds behind the front will increase to 20 to 30 kts, and remain north to northwest and strong through the day Thursday. && .HYDROLOGY... Issued at 1130 AM CDT Wed Apr 8 2020 Changes: Crest forecasts have not changed from LD11 down through LD12. Downstream of LD12 crest forecasts have increased 0.1 to 0.2 feet. Discussion: Minor to moderate flooding will be seen along the Mississippi from LD11 south through Gregory Landing, MO. LD19 is still forecast to remain below flood stage but may approach flood stage over the weekend. LD11 and Dubuque will be see the crest occur this afternoon into Thursday morning. At LD12 the crest will occur Thursday into Friday. Downstream of LD12 through LD15 the crest looks to occur Friday into Saturday. South of LD15 the crest is forecast looks to occur in the Saturday through Monday time frame. Rainfall through Friday is expected to be light and should not have any impact to the current crest forecasts. However the weather pattern will turn more active with the potential for widespread rain events April 11-16 that may be moderate to locally heavy. Precipitation is expected to be mainly in the form of rain but some snow cannot be ruled out. If this rainfall occurs it will minimally slow down or delay the fall where the crests have already occurred. After April 16 there continues to be signals suggesting the potential of drier than normal conditions for the second half of April. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...08 AVIATION...Ervin HYDROLOGY...08
Hazardous weather outlook, Apr 8, 8:50 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 850 AM CDT Wed Apr 8 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091300- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 850 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible this afternoon over the entire outlook area, and especially Highway 30 as a cold front moves through. Isolated supercells with large hail and damaging wind will be possible. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thursday will be windy with northwest winds from 25 to 35 mph with gusts over 45 mph. The strong winds may result in an enhanced threat of grass fires. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 8 PM. ERVIN
In the hours before
Local storm report, Apr 8, 12:46 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL CONESVILLE 41.38N 91.35W
04/07/2020 E1.75 INCH MUSCATINE IA PUBLIC
VIA SOCIAL MEDIA. LASTED FOR 2 MINUTES.
&&Local storm report, Apr 8, 1:04 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 W BETTENDORF 41.57N 90.51W
04/07/2020 E1.75 INCH SCOTT IA PUBLIC
VIA SOCIAL MEDIA. NEAR PAUL NORTON
ELEMENTARY SCHOOL.
&&Local storm report, Apr 8, 2:03 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
203 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 1 N INDEPENDENCE 42.48N 91.89W
04/08/2020 M0.25 INCH BUCHANAN IA TRAINED SPOTTER
MORE HAIL FALLING THEN RAIN.
&&
DCSpecial weather statement, Apr 8, 2:04 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
204 PM CDT Wed Apr 8 2020
IAC011-019-055-061-113-082000-
Buchanan-Dubuque-Benton-Delaware-Linn-
204 PM CDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUCHANAN...WESTERN
DUBUQUE...NORTHEASTERN BENTON...DELAWARE AND NORTHWESTERN LINN
COUNTIES UNTIL 300 PM CDT...
At 204 PM CDT, a strong thunderstorm was located over Quasqueton, or
7 miles southeast of Independence, moving east at 45 mph.
Winds in excess of 30 mph and a large amount of pea size hail are
possible with this storm.
Locations impacted include...
Independence, Manchester, Dyersville, Farley, Winthrop, Earlville,
Walker, Hopkinton, Quasqueton, Delhi, New Vienna, Colesburg,
Worthington, Holy Cross, Ryan, Rowley, Greeley, Luxemburg, Dundee and
Delaware.
LAT...LON 4233 9098 4226 9190 4247 9190 4265 9130
4265 9100
TIME...MOT...LOC 1904Z 251DEG 39KT 4241 9177
ErvinLocal storm report, Apr 8, 2:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL WINTHROP 42.47N 91.73W
04/08/2020 M0.25 INCH BUCHANAN IA EMERGENCY MNGR
&&
DCLocal storm report, Apr 8, 3:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 1 S SALEM 40.84N 91.62W
04/08/2020 M1.50 INCH HENRY IA LAW ENFORCEMENT
911 CENTER RELAYED A REPORT FROM LAW
ENFORCEMENT OF 1.50 INCH HAL.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 49 min |
| Apr 7, 7:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones | 61 min |
| Apr 7, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 46 min |
| Apr 7, 7:35 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 55 min |
| Apr 7, 8:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 27 min |
| Apr 7, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Muscatine | 39 min |
| Apr 7, 8:17 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 58 min |
| Apr 7, 8:45 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 30 min |
| Apr 7, 9:02 PM CDT | Special Weather Statement | DVN | Muscatine | 28 min |
| Apr 7, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 23 min |
| Apr 7, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 31 min |
| Apr 7, 9:27 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 33 min |
| Apr 7, 9:40 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 35 min |
| Apr 8, 4:22 AM CDT | Dense Fog Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more | 5 hr |
| Apr 8, 2:04 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 56 min |
| Apr 8, 2:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 53 min |
| Apr 8, 2:54 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 36 min |
| Apr 8, 2:56 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 64 min |
| Apr 8, 4:09 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.